Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 2017, 11:44 PM CST for 8 counties in Oklahoma; Crawford County, Arkansas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 11:44 PM CST (05:44 UTC)
- Expired
- Mar 7, 2017, 12:45 AM CST
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Adair County, OK, Cherokee County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 58 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 11:55 PM CST | HAIL 0.88 | 2 W Checotah, OK | |
| Mar 7, 12:05 AM CST | TSTM WND DMG | Warner, OK | 3-4 INCH DIAMETER LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 6:51 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.2
The text
As transmitted.
243
WUUS54 KTSA 070544
SVRTSA
ARC033-OKC001-021-061-077-091-101-121-135-070645-
/O.NEW.KTSA.SV.W.0023.170307T0544Z-170307T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1144 PM CST MON MAR 6 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in northwestern Arkansas...
Haskell County in southeastern Oklahoma...
Central McIntosh County in southeastern Oklahoma...
Sequoyah County in east central Oklahoma...
Northwestern Latimer County in southeastern Oklahoma...
Southern Adair County in northeastern Oklahoma...
Southeastern Cherokee County in east central Oklahoma...
Northern Pittsburg County in southeastern Oklahoma...
Southeastern Muskogee County in east central Oklahoma...
* Until 1245 AM CST
* At 1143 PM CST, severe thunderstorms were located along a line
extending from 3 miles northeast of Pumpkin Center to 3 miles south
of Hanna, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sallisaw... Eufaula...
Stigler... Cedarville...
Natural Dam... Muldrow...
Checotah... Warner...
Vian... Quinton...
Gore... Porum...
Webbers Falls... Keota...
McCurtain... Crowder...
Whitefield... Gans...
Kinta... Marble City...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 261 and 318.
Interstate 49 between mile markers 37 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CST for northwestern
Arkansas...and southeastern, northeastern and east central Oklahoma.
LAT...LON 3533 9468 3536 9476 3532 9481 3523 9482
3520 9493 3514 9493 3496 9516 3510 9604
3518 9598 3575 9516 3576 9411
TIME...MOT...LOC 0543Z 277DEG 46KT 3576 9509 3516 9591
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:43 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Mar 6, 9:43 PM CST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 943 PM CST Mon Mar 6 2017 .DISCUSSION... Tornado watch #64 continues through 3 am...and have recently added Pittsburg and Latimer counties to the watch. Cold front has entered northeast Oklahoma this evening...with a line of storms currently situated along the boundary that extended southwest from northwest Craig county through northwest Creek county...moving east. Well ahead of the front...other discrete storms were across northwest Arkansas...and carried a slightly higher tornadic potential. Front will continue to move east overnight. Have tailored pops accordingly...with most precip to be east of the area after 09-10z. For the most part have left temperatures as they are...with most tweaks coming to pops and winds based off of recent trends. Updated ZFP/AFM/PFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....99
Hazardous weather outlook, Mar 6, 11:11 PM CST, 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1111 PM CST Mon Mar 6 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1111 PM CST Mon Mar 6 2017 ...Tornado watch #64 continues for much of eastern OK and northwest AR until 3 am... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Overnight. TORNADO. RISK...Elevated. AREA...Far eastern Oklahoma and northwest Arkansas ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Parts of Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast of a Wyandotte to Beggs line. HEAVY RAIN. RISK...Limited. AREA...Parts of eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Cold front continues to push through Eastern Oklahoma this evening. Out ahead of the boundary...isolated supercells continue across parts of northwest Arkansas and will continue to carry an enhanced tornado potential through midnight. The strongest storms within the line along the cold front will primarily exhibit a large hail and straight line wind threat as they continue to move east through the remainder of the region tonight. However...low tornadic potential cannot be ruled out. A brief period of locally heavy rainfall can be expected with the strongest activity. Storms will exit northwest Arkansas after 3 am. Additionally...gusty winds will continue overnight...ahead and behind the front. Gusts between 25 and 35 mph on either side of the boundary will persist overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...Fire Weather Potential. WEDNESDAY...High Wind Potential and Fire Weather Potential. THURSDAY through Saturday...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Fire weather is a concern through the rest of the week, especially for areas which receive little or no rain today. Thunderstorm chances return by the end of the week. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Mar 6, 11:02 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1102 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND DMG TULSA 36.13N 95.92W
03/06/2017 TULSA OK PUBLIC
TREE BLOWN DOWN ONTO VEHICLE ON PEORIA AVENUE.
&&
JDSLocal storm report, Mar 6, 11:21 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND DMG CENTERTON 36.36N 94.29W
03/06/2017 BENTON AR EMERGENCY MNGR
REPORT OF LARGE TREE DOWN ON NW SIDE OF TOWN.
&&
JDSLocal storm report, Mar 6, 11:33 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1133 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND DMG INOLA 36.15N 95.51W
03/06/2017 ROGERS OK PUBLIC
OUTBUILDING DAMAGED BY THUNDERSTORM WINDS.
&&
JDSLocal storm report, Mar 6, 11:38 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1138 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND DMG 6 W WAGONER 35.96N 95.48W
03/06/2017 WAGONER OK PUBLIC
TREE LIMBS DOWNED BY THUNDERSTORM WINDS.
&&
JDSLocal storm report, Mar 6, 11:41 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1141 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM TSTM WND DMG SALINA 36.29N 95.15W
03/06/2017 MAYES OK EMERGENCY MNGR
DAMAGE TO BUILDINGS AND ROOF DAMAGE FROM THUNDERSTORM
WINDS.
&&
JDSLocal storm report, Mar 6, 11:42 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG MUSKOGEE 35.75N 95.37W
03/06/2017 MUSKOGEE OK EMERGENCY MNGR
DAMAGE TO CHURCH ON SIDE SIDE OF CITY FROM THUNDERSTORM
WINDS.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:41 PM CST | Special Weather Statement | TSA | Ottawa | 19 min |
| Mar 6, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| Mar 6, 8:31 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Mar 6, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 39 min |
| Mar 6, 8:55 PM CST | Severe Thunderstorm Warning | TSA | Adair | 35 min |
| Mar 6, 9:03 PM CST | Special Weather Statement | TSA | Adair | 27 min |
| Mar 6, 9:11 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 49 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 41 min |
| Mar 6, 9:24 PM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Ottawa, Rogers and 1 more | 66 min |
| Mar 6, 9:40 PM CST | Tornado Warning | TSA | Adair, Sequoyah | 35 min |
| Mar 6, 9:46 PM CST | Severe Thunderstorm Warning | TSA | Creek, Mayes, Okfuskee, Okmulgee, Osage, Pawnee and 4 more | 59 min |
| Mar 6, 10:04 PM CST | Severe Thunderstorm Warning | TSA | Adair | 26 min |
| Mar 6, 10:08 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 67 min |
| Mar 6, 10:21 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Creek, Delaware, McIntosh, Mayes, Muskogee and 5 more | 54 min |
| Mar 6, 10:32 PM CST | Special Weather Statement | TSA | LeFlore | 28 min |
| Mar 6, 10:53 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 67 min |
| Mar 6, 11:08 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 4 more | 67 min |
| Mar 6, 11:24 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 66 min |
| Mar 7, 12:28 AM CST | Severe Thunderstorm Warning | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 47 min |
| Mar 7, 12:51 AM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 39 min |
| Mar 7, 1:11 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 49 min |
| Mar 7, 1:28 AM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 47 min |
| Mar 7, 2:32 AM CST | Special Weather Statement | TSA | Choctaw | 43 min |
| Mar 7, 3:53 AM CST | Red Flag Warning | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more | 15 hr |
| Mar 7, 3:44 PM CST | Fire Weather Watch | TSA | Craig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more | 13 hr |
| Mar 6, 9:09 PM CST | Tornado Warning | TSA | Washington | 36 min |
| Mar 6, 9:16 PM CST | Special Weather Statement | TSA | Washington | 44 min |
| Mar 6, 10:21 PM CST | Tornado Warning | TSA | Crawford, Washington | 24 min |
| Mar 6, 10:45 PM CST | Tornado Warning | TSA | Madison, Washington | 30 min |
| Mar 6, 11:14 PM CST | Tornado Warning | TSA | Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.